Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 96, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 21, 2010, 5:36 AM CDT for 8 counties in Mississippi. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2010, 5:36 AM CDT (10:36 UTC)
- Expired
- May 21, 2010, 11:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Tallahatchie County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 115 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:28 AM CDT | FLASH FLOOD | Bruce, MS | CALHOUN COUNTY SHERIFF REPORTS 8 TO 10 INCHES OF WATER OVER HIGHWAY 32 EAST. |
| May 21, 7:35 AM CDT | FLASH FLOOD | Amory, MS | LOCAL LAW ENFORCEMENT REPORTS ROADS FLOODED AND SOME HOUSES FLOODED IN AMORY. |
| May 21, 8:25 AM CDT | FLASH FLOOD | Amory, MS | HIGHWAY 278 UNDERPASS IN AMORY IS FLOODED. VARIOUS OTHER ROADS IN AMORY...HATLEY...AND SMITHVILLE ARE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 112 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
387
WGUS54 KMEG 211036
FFWMEG
MSC013-017-057-081-095-115-135-161-211330-
/O.NEW.KMEG.FF.W.0096.100521T1036Z-100521T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
536 AM CDT FRI MAY 21 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 830 AM CDT
* AT 536 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
BANNER...BRUCE...CHARLESTON...COFFEEVILLE...ENID...FAIRVIEW...
HOULKA...NEW SALEM...NEW WREN...OKOLONA...PAYNES...PITTSBORO AND
SCOBEY.
THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE...ENID LAKE AND
GRASSY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3380 9019 3381 9045 3408 9044 3408 9014
3413 9013 3417 8989 3417 8972 3419 8971
3419 8950 3417 8950 3416 8836 3439 8836
3440 8816 3396 8821 3395 8873 3386 8951
3389 8992 3382 8993 3379 9018
$$
BORGHOFF6 follow-up statements
408
WGUS74 KMEG 211122
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 AM CDT FRI MAY 21 2010
MSC013-017-057-081-095-115-135-161-211330-
/O.CON.KMEG.FF.W.0096.000000T0000Z-100521T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE MS-ITAWAMBA MS-PONTOTOC MS-YALOBUSHA MS-TALLAHATCHIE MS-
CALHOUN MS-MONROE MS-CHICKASAW MS-
622 AM CDT FRI MAY 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
NORTHERN CHICKASAW...NORTHERN MONROE...NORTHERN CALHOUN...
TALLAHATCHIE...YALOBUSHA...SOUTHERN PONTOTOC...ITAWAMBA AND SOUTHERN
LEE COUNTIES...
AT 621 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 4 INCHES OF RAINFALL HAS
OCCURRED OVER CENTRAL YALOBUSHA COUNTY...WITH 1 TO 3 INCHES
ELSEWHERE IN THE WARNING AREA DURING THE PAST 3 HOURS. SHOWERS AND
THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER
THE NEXT 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
CHARLESTON...OKOLONA...WATER VALLEY AND GEORGE PAYNE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3380 9019 3381 9045 3408 9044 3408 9014
3413 9013 3417 8989 3417 8972 3419 8971
3419 8950 3417 8950 3416 8836 3439 8836
3440 8816 3396 8821 3395 8873 3386 8951
3389 8992 3382 8993 3379 9018
$$
BORGHOFF588
WGUS74 KMEG 211154
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
654 AM CDT FRI MAY 21 2010
MSC013-017-057-081-095-115-135-161-211330-
/O.CON.KMEG.FF.W.0096.000000T0000Z-100521T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE MS-ITAWAMBA MS-PONTOTOC MS-YALOBUSHA MS-TALLAHATCHIE MS-
CALHOUN MS-MONROE MS-CHICKASAW MS-
654 AM CDT FRI MAY 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
NORTHERN CHICKASAW...NORTHERN MONROE...NORTHERN CALHOUN...
TALLAHATCHIE...YALOBUSHA...SOUTHERN PONTOTOC...ITAWAMBA AND SOUTHERN
LEE COUNTIES...
AT 650 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS IN CENTRAL YALOBUSHA COUNTY...WITH 2
TO 3 INCHES OVER SOUTHERN PONTOTOC...SOUTHERN LEE AND NORTHWEST
MONROE COUNTIES. SHOWERS AND THUNDERSTORMS MAY PRODUCE AN ADDITIONAL
3 TO 5 INCHES OF RAIN OVER THE NEXT 2 HOURS...ESPECIALLY OVER
SOUTHERN LEE...NORTHERN MONROE...AND SOUTHERN ITAWAMBA COUNTIES.
THIS IS BECOMING AN EXTREMELY DANGEROUS AND LIFE THREATENING
SITUATION! THOSE PERSONS LIVING IN SOUTHERN LEE...NORTHERN
MONROE...AND SOUTHERN ITAWAMBA COUNTIES NEED TO BE PREPARED FOR
SEVERE FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
CHARLESTON...OKOLONA...WATER VALLEY AND GEORGE PAYNE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3380 9019 3381 9045 3408 9044 3408 9014
3413 9013 3417 8989 3417 8972 3419 8971
3419 8950 3417 8950 3416 8836 3439 8836
3440 8816 3396 8821 3395 8873 3386 8951
3389 8992 3382 8993 3379 9018
$$
BORGHOFF718
WGUS54 KMEG 211256
FFWMEG
MSC013-017-057-081-095-115-135-161-211615-
/O.EXT.KMEG.FF.W.0096.000000T0000Z-100521T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
756 AM CDT FRI MAY 21 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1115 AM CDT
* AT 753 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL
HAS OCCURRED OVERNIGHT OVER MUCH OF THE WARNING AREA. SHOWERS AND
THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN
OVER THE NEXT 2 HOURS. LOCAL LAW ENFORCEMENT OFFICIALS HAVE
REPORTED FLASH FLOODING OVER PORTIONS OF THE WARNING
AREA...INCLUDING IN BRUCE AND AMORY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
CHARLESTON...OKOLONA...WATER VALLEY AND GEORGE PAYNE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE...ENID LAKE AND
GRASSY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3380 9019 3381 9045 3408 9044 3408 9014
3413 9013 3417 8989 3417 8972 3419 8971
3419 8950 3417 8950 3416 8836 3439 8836
3440 8816 3396 8821 3395 8873 3386 8951
3389 8992 3382 8993 3379 9018
$$
BORGHOFF227
WGUS74 KMEG 211424
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 AM CDT FRI MAY 21 2010
MSC013-017-057-081-095-115-135-161-211615-
/O.CON.KMEG.FF.W.0096.000000T0000Z-100521T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE MS-ITAWAMBA MS-PONTOTOC MS-YALOBUSHA MS-TALLAHATCHIE MS-
CALHOUN MS-MONROE MS-CHICKASAW MS-
924 AM CDT FRI MAY 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NORTHERN CHICKASAW...NORTHERN MONROE...NORTHERN CALHOUN...
TALLAHATCHIE...YALOBUSHA...SOUTHERN PONTOTOC...ITAWAMBA AND SOUTHERN
LEE COUNTIES...
AT 924 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
CHARLESTON...OKOLONA...WATER VALLEY AND GEORGE PAYNE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3380 9019 3381 9045 3408 9044 3408 9014
3413 9013 3417 8989 3417 8972 3419 8971
3419 8950 3417 8950 3416 8836 3439 8836
3440 8816 3396 8821 3395 8873 3386 8951
3389 8992 3382 8993 3379 9018
$$693
WGUS74 KMEG 211513
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 AM CDT FRI MAY 21 2010
MSC013-135-161-211523-
/O.CAN.KMEG.FF.W.0096.000000T0000Z-100521T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YALOBUSHA MS-TALLAHATCHIE MS-CALHOUN MS-
1013 AM CDT FRI MAY 21 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CALHOUN...
TALLAHATCHIE AND YALOBUSHA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3396 8821 3395 8873 3392 8911 3400 8914
3407 8914 3408 8917 3417 8914 3416 8832
3417 8819
$$
MSC017-057-081-095-115-211615-
/O.CON.KMEG.FF.W.0096.000000T0000Z-100521T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE MS-ITAWAMBA MS-PONTOTOC MS-MONROE MS-CHICKASAW MS-
1013 AM CDT FRI MAY 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NORTHERN CHICKASAW...NORTHERN MONROE...SOUTHERN PONTOTOC...SOUTHERN
ITAWAMBA AND SOUTHERN LEE COUNTIES...
AT 1013 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 8 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY AND
OKOLONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3396 8821 3395 8873 3392 8911 3400 8914
3407 8914 3408 8917 3417 8914 3416 8832
3417 8819
$$041
WGUS74 KMEG 211616
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1116 AM CDT FRI MAY 21 2010
MSC017-057-081-095-115-211626-
/O.EXP.KMEG.FF.W.0096.000000T0000Z-100521T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE MS-ITAWAMBA MS-PONTOTOC MS-MONROE MS-CHICKASAW MS-
1116 AM CDT FRI MAY 21 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN CHICKASAW...
NORTHERN MONROE...SOUTHERN PONTOTOC...SOUTHERN ITAWAMBA AND SOUTHERN
LEE COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3396 8821 3395 8873 3392 8911 3400 8914
3407 8914 3408 8917 3417 8914 3416 8832
3417 8819
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 21, 4:28 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 21, 4:28 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 428 AM CDT FRI MAY 21 2010 .DISCUSSION... LINGERING CHANCES FOR THUNDERSTORMS WILL OCCUR TODAY..BUT AFTER TODAY A DRIER AND VERY WARM PATTERN WILL SET IN ACROSS THE MIDSOUTH THAT WILL LAST THROUGH AT LEAST MUCH OF NEXT WEEK. EARLY THIS MORNING...AN UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER IA WITH AN ASSOCIATED TROUGH STRETCHING SOUTHWARD THROUGH THE MIDSOUTH. AN UPPER LEVEL IMPULSE EMBEDDED IN THE BASE OF THIS TROUGH HELPED TO SPARK THUNDERSTORMS ACROSS PARTS OF EAST- CENTRAL AR AND NORTH MS EARLY THIS MORNING. INSTABILITY IS ELEVATED WITH THESE STORMS WITH MUCAPES BETWEEN 1000 J/KG AND 2000 J/KG...MOST UNSTABLE LIFTED INDICES BETWEEN MINUS 4 AND MINUS 5. CAN NOT RULE OUT OF ONE OR TWO OF THESE THUNDERSTORMS HAVING ONE INCH HAIL EARLY THIS MORNING AS THEY TRACK EAST-NORTHEASTWARD ACROSS NORTH MS AND POSSIBLY INTO THE SOUTHEAST CORNER OF WEST TN. TRAINING OF THUNDERSTORMS HAS ALSO LED TO SOME HEAVY RAINFALL. OTHERWISE FOR TODAY...A CHANCE OF THUNDERSTORMS WILL OCCUR MAINLY ALONG THE MS RIVER AND EASTWARD. DRIER AIR WILL GRADUALLY PUSH INTO THE MIDSOUTH FROM THE WEST AS THE UPPER LEVEL TROUGH MOVES TO THE EAST. THINK ADDITIONAL SCATTERED THUNDERSTORMS WILL DEVELOP EAST OF THE MS RIVER WITH DAYTIME HEATING AND IN ASSOCIATION WITH THE EASTWARD MOVING UPPER LEVEL TROUGH. THINK BY LATE MORNING AND AFTERNOON...INSTABILITY WILL INCREASE ENOUGH TO SUPPORT FURTHER DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS WILL LARGE HAIL AND DAMAGING WINDS. HOWEVER...BY THIS TIME THE THUNDERSTORM THREAT WILL BE MAINLY CONFINED TO ALONG THE TN RIVER VALLEY INTO NORTHEAST MS...AND GRADUALLY PUSHING EAST OF OUR FORECAST AREA. FOR TONIGHT...UPPER LEVEL RIDGING WILL BEGIN TO BUILD OVER THE MIDSOUTH. SKIES WILL BECOME MOSTLY CLEAR. WITH LIGHT WINDS...THINK AREAS OF FOG ARE POSSIBLE MAINLY FROM PARTS OF WEST TN INTO NORTH MS. A 500 MB HIGH OF 589 DM WILL BUILD OVER THE NORTHERN GULF SATURDAY AND STRETCH NORTHWARD ACROSS THE MIDSOUTH. SKIES WILL BE MOSTLY SUNNY WITH TEMPERATURES CLIMBING INTO THE MID 80S TO AROUND 90. LITTLE CHANGE IS SEEN IN THIS PATTERN THROUGH MONDAY WITH TEMPERATURES WARMING INTO THE LOWER 90S AT MOST LOCATIONS. DID NOT GO QUITE AS HIGH AS THE MOS GUIDANCE INDICATES WITH THE VERY WET GROUND...BUT IT WILL BE HOT REGARDLESS AS WE GET OUR FIRST REAL TOUCH OF SUMMER-LIKE WEATHER. BY TUESDAY...THE UPPER LEVEL RIDGE WEAKENS SLIGHTLY AS AN UPPER LEVEL LOW PUSHES WESTWARD FROM THE ATLANTIC TO NEAR THE SOUTHEASTERN UNITED STATES COAST. WITH UPPER LEVEL HEIGHTS LOWERING A LITTLE ACROSS THE MIDSOUTH...THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE REMAINDER OF THE WORK WEEK. AN INCREASE IN CLOUDS WILL HELP TO HOLD AFTERNOON TEMPERATURES DOWN A COUPLE OF DEGREES. JCL && .AVIATION... 06Z TAF ISSUANCE RAIN IS EXPECTED TO REMAIN OUT OF TAF SITES OVERNIGHT WITH VFR CONDITIONS DROPPING DOWN TO MVFR/IFR BETWEEN 21/09-13Z AS LOW STRATUS DEVELOPS...ESPECIALLY AT MKL/TUP/JBR. THINK ANY POTENTIAL RAIN CHANCES WILL BE LIMITED MAINLY BETWEEN 21/15-18Z. SOUTH WINDS WILL INCREASE TO 10 KTS AND VEER WEST BY 22/00Z THEN BECOME LIGHT AND VARIABLE. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 84 67 90 72 / 20 10 10 0 MKL 81 60 87 65 / 30 10 10 0 JBR 83 61 88 68 / 10 10 10 0 TUP 83 65 90 68 / 60 10 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 21, 4:51 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 451 AM CDT FRI MAY 21 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 451 AM CDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL BEING THE MAIN THREAT ARE POSSIBLE ACROSS NORTH MISSISSIPPI EARLY THIS MORNING. IN ADDITION...LOCALLY HEAVY RAINFALL WITH THESE STORMS MAY CAUSE LOCALIZED FLASH FLOODING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BETWEEN ABOUT 11 AM AND 5 PM ACROSS THE EASTERN HALF OF WEST TENNESSEE AND NORTH MISSISSIPPI...GENERALLY ALONG AND EAST OF A LINE FROM MARTIN TENNESSEE TO JACKSON TENNESSEE TO HOUSTON MISSISSIPPI. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS MORNING AND AFTERNOON IN THE SLIGHT RISK AREA. JCL
In the hours before
Special weather statement, May 21, 4:29 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 429 AM CDT FRI MAY 21 2010 MSZ011-012-020-021-211015- PANOLA MS-QUITMAN MS-YALOBUSHA MS-TALLAHATCHIE MS- 429 AM CDT FRI MAY 21 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 515 AM CDT FOR... SOUTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 4 MILES SOUTH OF CROWDER AT 429 AM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN PANOLA...QUITMAN...TALLAHATCHIE AND YALOBUSHA COUNTIES... INCLUDING LOCATIONS NEAR GEORGE PAYNE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:11 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc | 6 hr |
| May 21, 4:40 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Union | 36 min |
| May 21, 7:08 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Monroe | 3 hr |
| May 21, 7:33 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
| May 21, 9:25 AM CDT | River Flood Warning | MEG | Monroe | 40 hr |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.